Alert archive / Puerto Rico / Flash Flood Warnings in 2011

Flash Flood Warning 107, NWS JSJ

August 22, 2011

NWS JSJ issued this flash flood warning at Aug 22, 2011, 7:50 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2011, 7:50 PM CDT (00:50 UTC)
Expired
Aug 23, 2011, 2:45 AM CDT
In force
7 hr
Issued by
NWS JSJ
Area
Storm-based polygon
Flood severity
None

The radar

The San Juan radar (TJUA), 18 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

458 
WGCA52 TJSJ 230050
FFWSJU
PRC151-230345-
/O.NEW.TJSJ.FF.W.0107.110823T0050Z-110823T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
850 PM AST MON AUG 22 2011

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  THE FOLLOWING MUNICIPALITY

  IN PUERTO RICO
     YABUCOA

* UNTIL 1145 PM AST

* AT 841 PM AST...U.S.G.S RIVER SENSORS INDICATED RIO GUAYANES IN 
CENTRAL ROIG IN YABUCOA OUT OF ITS BANKS. MORE RAIN WILL CONTINUE TO 
MOVE ACROSS THIS AREA DURING THE NEXT 3 HOURS. THEREFORE...A FLASH 
FLOOD WARNING HAS BEEN ISSUED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 1809 6597 1807 6581 1802 6583 1807 6600

$$

CASTRO

ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
     HTTP://WWW.WEATHER.GOV/SANJUAN
2 follow-up statements
235 
WGCA52 TJSJ 230323
FFWSJU
PRC151-230745-
/O.EXT.TJSJ.FF.W.0107.000000T0000Z-110823T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
1123 PM AST MON AUG 22 2011

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  THE FOLLOWING MUNICIPALITY

  IN PUERTO RICO
     YABUCOA

* UNTIL 345 AM AST

* AT 1117 PM AST...U.S.G.S RIVER SENSORS CONTINUE TO INDICATED RIO 
GUAYANES ABOVE FLOOD STAGE. ALSO...MORE RAINFALL IS EXPECTED ACROSS 
YABUCOA OVERNIGHT. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN 
EXTENDED UNTIL 345 AM AST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 1809 6597 1807 6581 1802 6583 1807 6600

$$

CASTRO

ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
     HTTP://WWW.WEATHER.GOV/SANJUAN
327 
WGCA72 TJSJ 230736
FFSSJU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
336 AM AST TUE AUG 23 2011

PRC151-230745-
/O.EXP.TJSJ.FF.W.0107.000000T0000Z-110823T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YABUCOA PR-
336 AM AST TUE AUG 23 2011

...THE FLASH FLOOD WARNING WILL EXPIRE AT 345 AM AST FOR YABUCOA
MUNICIPALITY...

RESIDENTS AND MOTORISTS ACROSS THESE AREAS SHOULD HOWEVER BE ALERT TO
PONDING OF WATER ON ROADWAYS AND ALLOW TIME FOR STREAMS AND CREEKS 
TO RETURN TO NORMAL LEVELS. 

LAT...LON 1809 6597 1807 6581 1802 6583 1807 6600

$$

OMS

ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
     HTTP://WWW.WEATHER.GOV/SANJUAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 2:13 PM CDT, 5 hours 37 minutes earlier.

Area forecast discussion, Aug 22, 2:13 PM CDT, 5 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
313 PM AST MON AUG 22 2011

.SYNOPSIS...THE CENTER OF HURRICANE IRENE WAS LOCATED NEAR LATITUDE
19.3 NORTH...LONGITUDE 68.1 WEST. IRENE IS MOVING TOWARD THE WEST-
NORTHWEST NEAR 12 MPH. AS HURRICANE IRENE MOVES AWAY FROM THE
LOCAL REGION WILL DRAG MOISTURE OVER THE LOCAL REGION AND INCREASE
THE SHOWER COVERAGE ACROSS THE LOCAL FORECAST AREA.

&&

.DISCUSSION...RAINBANDS BEHIND HURRICANE IRENE WILL CONTINUE TO GENERATE
RAINFALL ACCUMULATIONS OF BETWEEN 2 TO 4 INCHES. THIS RAINFALL WILL RESULT
IN CONTINUED RISES OF LOCAL RIVERS...STREAMS...AND GUTS WHICH WILL
FURTHER WORSEN AREAS ALREADY IMPACTED BY SIGNIFICANT FLOODING. WITH
THE SUPER SATURATED SOLIS...MUDSLIDES AND DEBRIS FLOWS REMAINS A
CONCERN IN AREAS OF STEEP TERRAIN.

ALTHOUGH IRENE IS EXPECTED TO MOVE AWAY FROM THE LOCAL AREA IN THE
NEXT 12 HOURS...MOISTURE ASSOCIATED TO THIS TROPICAL SYSTEM WILL
LINGER OVER THE LOCAL REGION THROUGH AT LEAST WEDNESDAY. ON
TUESDAY AND WEDNESDAY...ENOUGH HEATING WILL OCCUR TO GENERATE
SHOWERS AND THUNDERS TOMS ACROSS THE NORTHERN HALF OF PUERTO RICO.
INCREASING THE POTENTIAL FOR FLASH FLOODING TO OCCUR.

&&

.AVIATION...WEATHER CONDITIONS ARE EXPECTED TO CONTINUE IMPROVING
THROUGH TUESDAY MORNING. EXPECT MOSTLY MVFR CONDITIONS ACROSS ALL
TERMINALS.

&&

.MARINE...HURRICANE IRENE WILL CONTINUE TO MOVE OVER THE LOCAL ATLANTIC
WATERS THROUGH THIS AFTERNOON...BRINGING HAZARDOUS WIND AND SEA CONDITIONS
ACROSS MOST OF THE REGIONAL WATERS. ALTHOUGH HURRICANE IRENE CONTINUE
TO MOVE AWAY FROM THE LOCAL WATERS...MARINERS SHOULD REMAIN IN PORT
AND SHOULD CONTINUE TO MONITOR THE PROGRESS OF THIS SYSTEM.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  84  78  88  78 / 100  60  40  30
STT  87  79  88  79 / 100  60  30  20

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
	PR...FLASH FLOOD WATCH UNTIL 9 AM AST TUESDAY MORNING FOR CENTRAL
	INTERIOR-CULEBRA-EASTERN INTERIOR-MAYAGUEZ AND VICINITY- NORTH
	CENTRAL-NORTHEAST-NORTHWEST-PONCE AND VICINITY-SAN JUAN AND
	VICINITY-SOUTHEAST-SOUTHWEST-VIEQUES-WESTERN INTERIOR.

VI...FLASH FLOOD WATCH UNTIL 9 AM AST TUESDAY MORNING FOR ST CROIX-ST.
 	THOMAS/ST. JOHN/ADJACENT ISLANDS.

&&

25/10

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 7:36 PM CDTAreal Flood AdvisoryJSJ3 hr
Aug 22, 9:34 PM CDTSmall Craft AdvisoryJSJ31 hr
Aug 22, 10:01 PM CDTFlash Flood WarningJSJ4 hr
Aug 22, 10:45 PM CDTFlash Flood Warning EmergencyJSJ6 hr
Aug 22, 11:19 PM CDTAreal Flood WarningJSJ2 min
Aug 23, 12:51 AM CDTFlash Flood WarningJSJ3 hr
Aug 23, 1:41 AM CDTFlash Flood WarningJSJ6 hr
Aug 23, 1:51 AM CDTAreal Flood WarningJSJ19 hr
Aug 23, 3:01 AM CDTAreal Flood AdvisoryJSJ119 min
Aug 23, 3:08 AM CDTFlash Flood WarningJSJ2 hr
Aug 23, 3:30 AM CDTAreal Flood AdvisoryJSJ7 min
Aug 23, 3:33 AM CDTFlash Flood WarningJSJ2 hr
Aug 23, 4:06 AM CDTSpecial Marine WarningJSJ114 min
Aug 23, 5:12 AM CDTFlash Flood WarningJSJ6 hr
Aug 23, 5:33 AM CDTFlash Flood WarningJSJ6 hr
Aug 23, 6:18 AM CDTFlash Flood Warning EmergencyJSJ16 hr
Aug 23, 7:03 AM CDTFlash Flood WarningJSJ3 hr
Aug 23, 7:26 AM CDTTornado WarningJSJ19 min
Aug 23, 8:11 AM CDTSevere Thunderstorm WarningJSJ34 min
Aug 23, 8:45 AM CDTSevere Thunderstorm WarningJSJ30 min
Aug 23, 9:01 AM CDTSpecial Marine WarningJSJ119 min
Aug 23, 10:19 AM CDTAreal Flood WarningJSJ16 hr
Aug 23, 10:38 AM CDTAreal Flood AdvisoryJSJ13 hr
Aug 23, 10:47 AM CDTSevere Thunderstorm WarningJSJ43 min
Aug 23, 11:00 AM CDTAreal Flood AdvisoryJSJ3 hr
Aug 23, 11:00 AM CDTSpecial Marine WarningJSJ2 hr
Aug 23, 11:47 AM CDTAreal Flood AdvisoryJSJ10 hr
Aug 23, 11:50 AM CDTAreal Flood AdvisoryJSJ6 hr
Aug 23, 1:09 PM CDTSpecial Marine WarningJSJ96 min
Aug 23, 1:24 PM CDTSevere Thunderstorm WarningJSJ36 min
Aug 23, 1:36 PM CDTFlash Flood WarningJSJ104 min
Aug 23, 2:46 PM CDTAreal Flood AdvisoryJSJ10 hr
Aug 23, 3:00 PM CDTFlash Flood WarningJSJ5 hr
Aug 23, 3:38 PM CDTFlash Flood Warning EmergencyJSJ3 hr
Aug 23, 3:46 PM CDTFlash Flood WarningJSJ10 hr
Aug 23, 4:12 PM CDTFlash Flood WarningJSJ3 hr
Aug 23, 5:59 PM CDTFlash Flood WarningJSJ6 hr
Aug 23, 6:09 PM CDTAreal Flood AdvisoryJSJ3 hr
Aug 23, 6:41 PM CDTFlash Flood WarningJSJ7 hr
Aug 23, 6:53 PM CDTAreal Flood WarningJSJ6 hr

Nearby

Flash Flood Warnings in Puerto Rico, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.